Differentiability and comparative analysis in discrete-time infinite-horizon optimization

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

In this note I consider a family of discrete-time intertemporally separable optimization problems with unbounded horizon in which the objective is parameterized by a finite dimensional vector. Under standard assumptions, I show that optimal solutions vary smoothly with the initial state and the vector of parameters. These results provide a basic framework to develop the familiar methods of comparative analysis in a dynamic setting. Likewise, the local analysis of equilibria set out by Kehoe, Levine, and Romer [J. Econ. Theory 50 (1990), 1-21] is extended here to economies with general equilibrium dynamics.

Original languageEnglish (US)
Pages (from-to)222-229
Number of pages8
JournalJournal of Economic Theory
Volume57
Issue number1
DOIs
StatePublished - 1992
Externally publishedYes

Fingerprint

Comparative analysis
Discrete-time
Differentiability
Infinite horizon
Optimal solution
Optimization problem
Dynamic general equilibrium

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

Differentiability and comparative analysis in discrete-time infinite-horizon optimization. / Santos, Manuel.

In: Journal of Economic Theory, Vol. 57, No. 1, 1992, p. 222-229.

Research output: Contribution to journalArticle

@article{ce1b600267054c6b969217f6d4006d10,
title = "Differentiability and comparative analysis in discrete-time infinite-horizon optimization",
abstract = "In this note I consider a family of discrete-time intertemporally separable optimization problems with unbounded horizon in which the objective is parameterized by a finite dimensional vector. Under standard assumptions, I show that optimal solutions vary smoothly with the initial state and the vector of parameters. These results provide a basic framework to develop the familiar methods of comparative analysis in a dynamic setting. Likewise, the local analysis of equilibria set out by Kehoe, Levine, and Romer [J. Econ. Theory 50 (1990), 1-21] is extended here to economies with general equilibrium dynamics.",
author = "Manuel Santos",
year = "1992",
doi = "10.1016/S0022-0531(05)80049-3",
language = "English (US)",
volume = "57",
pages = "222--229",
journal = "Journal of Economic Theory",
issn = "0022-0531",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Differentiability and comparative analysis in discrete-time infinite-horizon optimization

AU - Santos, Manuel

PY - 1992

Y1 - 1992

N2 - In this note I consider a family of discrete-time intertemporally separable optimization problems with unbounded horizon in which the objective is parameterized by a finite dimensional vector. Under standard assumptions, I show that optimal solutions vary smoothly with the initial state and the vector of parameters. These results provide a basic framework to develop the familiar methods of comparative analysis in a dynamic setting. Likewise, the local analysis of equilibria set out by Kehoe, Levine, and Romer [J. Econ. Theory 50 (1990), 1-21] is extended here to economies with general equilibrium dynamics.

AB - In this note I consider a family of discrete-time intertemporally separable optimization problems with unbounded horizon in which the objective is parameterized by a finite dimensional vector. Under standard assumptions, I show that optimal solutions vary smoothly with the initial state and the vector of parameters. These results provide a basic framework to develop the familiar methods of comparative analysis in a dynamic setting. Likewise, the local analysis of equilibria set out by Kehoe, Levine, and Romer [J. Econ. Theory 50 (1990), 1-21] is extended here to economies with general equilibrium dynamics.

UR - http://www.scopus.com/inward/record.url?scp=0000648384&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000648384&partnerID=8YFLogxK

U2 - 10.1016/S0022-0531(05)80049-3

DO - 10.1016/S0022-0531(05)80049-3

M3 - Article

AN - SCOPUS:0000648384

VL - 57

SP - 222

EP - 229

JO - Journal of Economic Theory

JF - Journal of Economic Theory

SN - 0022-0531

IS - 1

ER -